Alert archive / Tennessee / Flash Flood Warnings in 2013

Flash Flood Warning 41, NWS Memphis, TN

June 1, 20134 counties in Tennessee; Dunklin County, Pemiscot County, Missouri; Mississippi County, Arkansas

NWS Memphis, TN issued this flash flood warning at Jun 1, 2013, 10:51 AM CDT for 4 counties in Tennessee; Dunklin County, Pemiscot County, Missouri; Mississippi County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2013, 10:51 AM CDT (15:51 UTC)
Expired
Jun 1, 2013, 2:45 PM CDT
In force
4 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN

The radar

The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 3.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2013-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1721 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2013-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1721 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
1.2
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WGUS54 KMEG 011551
FFWMEG
ARC093-MOC069-155-TNC045-095-097-131-011945-
/O.NEW.KMEG.FF.W.0041.130601T1551Z-130601T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1051 AM CDT SAT JUN 1 2013

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  WESTERN DYER COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN LAKE COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
  NORTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 245 PM CDT

* AT 1052 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 2 TO 4 INCHES OF RAIN OVER THE NEXT 2 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BLYTHEVILLE...GOSNELL...MANILA...CARUTHERSVILLE...DENTON...HAYTI...
  KENNETT...STEELE...DYERSBURG...IPLEY...SCOBEVILLE...TINKERVILLE...
  GOBLER AND DEER LAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3631 9006 3630 8926 3585 8940 3588 9018

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 10:51 AM CDT, 0 minutes earlier.

Area forecast discussion, Jun 1, 10:51 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1051 AM CDT SAT JUN 1 2013

.DISCUSSION...15Z SURFACE ANALYSIS PLACES A SURFACE LOW OVER
SOUTHERN MINNESOTA WITH A COLD FRONT EXTENDING SOUTH ACROSS
CENTRAL AND SOUTHWEST MISSOURI AND THEN BACK INTO NORTHWEST
ARKANSAS...AND INTO THE RED RIVER VALLEY OF TEXAS. AS OF 10 AM
CDT...KNQA/KLZK WSR- 88D RADAR TRENDS SHOW A QUASI-LINEAR LINE OF
CONVECTION /QLCS/ LOCATED FROM JUST NORTH OF JACKSON TENNESSEE AND
EXTENDING BACK TO HARRISBURG/WHEATLEY ARKANSAS.

LATEST 15Z LAPS ANALYSIS YIELDS AROUND 1700 J/KG SURFACE BASED
CAPE LOCATED AROUND THE MEMPHIS METRO AREA AND PORTIONS OF EAST
ARKANSAS AND NORTHWEST MISSISSIPPI. LATEST SHORT TERM TRENDS INDICATE
A POTENTIAL FOR SURFACE BASED INSTABILITY TO APPROACH 2000-2500
J/KG ESPECIALLY ACROSS NORTH MISSISSIPPI THIS AFTERNOON...0-6 KM
BULK SHEAR VALUES BETWEEN 25 TO 35 KTS...AND NEARLY UNIDIRECTIONAL
WINDS ALOFT SUGGEST A POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS
FOR THE REMAINDER OF TODAY ACROSS AREAS MAINLY ALONG AND SOUTH OF
I-40. DAMAGING WINDS IS EXPECTED TO REMAIN THE PREDOMINANT THREAT
FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. IN ADDITION...DEEP LOW
LEVEL MOISTURE EVIDENT IN LZK/JAN 12Z UPPER AIR SOUNDINGS THIS
MORNING...FAVORABLE 850-300 MB THICKNESS DIFLUENCE...PRECIPITABLE
WATER VALUES APPROACHING 2 INCHES...AND SLOW MOVEMENT OF THE
CURRENT CONVECTIVE ACTIVITY STILL SUGGESTS A POTENTIAL FOR HEAVY
RAINFALL AND POSSIBLE FLASH FLOODING ACROSS PORTIONS OF THE MID
SOUTH TODAY AND PERHAPS INTO TONIGHT. WILL CONSIDER A POTENTIAL FOR
EXPANDING THE FLASH FLOOD FURTHER SOUTH ACROSS PORTIONS OF
MISSISSIPPI IN THE NEXT COUPLE OF HOURS IF TRENDS SUGGEST AN
INCREASING THREAT.

WILL UPDATE FORECAST TO ADJUST POPS UP ACCORDINGLY FOR THE
REMAINDER OF THE DAY...LOWER TODAY/S HIGH TEMPERATURES AND ADJUST
ALL OTHER ELEMENTS AS NEEDED.

UPDATED GRIDS WILL BE PUBLISHED SHORTLY.

CJC

 &&

.PREV DISCUSSION... /ISSUED 634 AM CDT SAT JUN 1 2013/

UPDATE...

UPDATE TO AVIATION SECTION

PREV DISCUSSION... /ISSUED 355 AM CDT SAT JUN 1 2013/

DISCUSSION...
A LITTLE MORE BREATHING ROOM TONIGHT COMPARED TO LAST NIGHT AS WE
ARE BETWEEN STORM SYSTEMS ACROSS THE MIDSOUTH. HOWEVER WE DO HAVE
STORMS TO OUR NORTH AND WEST THAT WILL LIKELY MAKE IT INTO THE
MISSOURI BOOTHEEL...NORTHWEST TENNESSEE AND EAST ARKANSAS BY
SUNRISE. WE REMAIN IN A FAIRLY UNSTABLE ATMOSPHERE FEATURING
TEMPERATURES IN THE MIDDLE 70S AND DEW POINTS IN THE LOW TO MIDDLE
70S. LAPS INSTABILITY TRENDS ARE DECLINING...INDICATING CAPE
VALUES GENERALLY 1000 TO 2000 J/KG AND LI'S -2 TO -4C...MOST
UNSTABLE IN NORTHEAST ARKANSAS. SATELLITE AND ASOS DATA SHOW
PARTLY CLOUDY TO CLEAR SKIES ACROSS MOST OF NORTH MISSISSIPPI AND
WEST TENNESSEE WITH INCREASING CLOUD COVER WEST OF THE MISSISSIPPI
RIVER INTO EASTERN AND CENTRAL ARKANSAS. THIS WILL ALLOW RAPID
DESTABILIZATION...OR FURTHER DESTABILIZATION OF THE ATMOSPHERE
AFTER SUNRISE. THE STORM PREDICTION CENTER HAS OUTLINED ALL OF THE
MIDSOUTH FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. STORMS
WILL LIKELY DEVELOP AFTER SUNRISE ACROSS THE MIDSOUTH AHEAD OF
THE ONGOING STORMS IN CENTRAL ARKANSAS AND SOUTH MISSOURI...AS
THAT MAIN AREA OF STORMS CONTINUES TO MOVE TO THE SOUTH AND EAST.

WE WILL SEE A RATHER STAGNATE UPPER LEVEL PATTERN BEGIN TO SHIFT
TO THE EAST TODAY IN RESPONSE TO TROUGHING ALONG THE PACIFIC
COAST. AS A RESULT...THE FOCUS FOR SEVERE WEATHER THAT WE HAVE
SEEN ACROSS THE SOUTHERN PLAINS WILL SHIFT TO THE EAST AND
EVENTUALLY INCLUDE THE MIDSOUTH. THE BEST UPPER LEVEL SUPPORT FOR
SEVERE STORMS LOOKS TO BE A LITTLE FARTHER NORTH AND EAST THAN
THE MIDSOUTH...BUT WE SHOULD HAVE ENOUGH THERMODYNAMIC SUPPORT FOR
STRONG TO SEVERE THUNDERSTORMS DURING THE DAY TODAY. THERE IS A
GOOD POSSIBILITY THAT STORMS CONGEAL INTO A MCS AFTER SUNSET AND
MAINTAIN AT LEAST STRONG IF NOT SEVERE STATUS WELL INTO THE
OVERNIGHT HOURS AS THEY SHIFT INTO NORTH MISSISSIPPI...WEST
TENNESSEE...THEN EVENTUALLY OUT OF THE MIDSOUTH.

AS THE UPPER LEVEL FLOW BECOMES MORE PROGRESSIVE...A STATIONARY FRONT
CURRENTLY LOCATED FROM NORTH MISSOURI INTO CENTRAL OKLAHOMA WILL
BEGIN TO MOVE EAST AS A COLD FRONT. IT SHOULD MOVE INTO EAST
ARKANSAS BY SUNSET...CROSS THE MISSISSIPPI RIVER AROUND
MIDNIGHT...AND SHIFT INTO CENTRAL TENNESSEE/NORTHWEST ALABAMA
AROUND SUNRISE. FEEL WITH THE LOSS OF DAYTIME HEATING THE OVERALL
SEVERE THREAT WILL DIMINISH DURING THE NIGHT...BUT AS MENTIONED
ABOVE THE DEVELOPMENT OF A HEALTHY COLD POOL WOULD ALLOW A MCS TO
MAINTAIN ITS STRENGTH FOR QUITE SOME TIME AFTER SUNSET. PRIMARY
MODE OF SEVER WEATHER WILL LIKELY BE DAMAGING WIND...BUT HAIL AND
QCLS-TYPE TORNADOES ARE ALSO POSSIBLE. NORTH MISSISSIPPI AND WEST
TENNESSEE MAY BE THE MOST AT RISK TODAY AS CLEAR SKIES WILL ALLOW
THE MOST DESTABILIZATION BEFORE STORMS ALONG THE FRONT BEGIN THEIR
PUSH EAST. GFS AND NAM INSTABILITY PARAMETERS SHOW CAPES IN EXCESS
OF 3000 J/KG AND LI'S LESS THAN -7 THIS AFTERNOON...VALUES NOT
UNREALISTIC GIVEN CURRENT MOISTURE LEVELS AND CLEAR SKIES. LAPSE
RATES ARE NOT WHOLLY IMPRESSIVE...BUT SUFFICIENT TO SUPPORT
SEVERE STORMS. LIKEWISE...SHEAR PROFILES ARE SUFFICIENT...BUT NOT
ALARMING. EXPECTING AN ACTIVE AFTERNOON...BUT NOT A HIGH END
OUTBREAK AT THIS POINT.

RAINFALL IS ANOTHER BIG CONCERN THIS AFTERNOON INTO THE OVERNIGHT
HOURS. WE MAY TRANSITION FROM A TRADITIONAL SEVERE WEATHER EVENT INTO
A FLASH FLOOD EVENT THIS EVENING. PORTIONS OF THE
MIDSOUTH...ESPECIALLY EAST ARKANSAS HAVE ALREADY RECEIVED IN
EXCESS OF 5 INCHES OF RAIN OVER THE LAST 24 HOURS. HPC INDICATES
2-3 INCHES OF ADDITIONAL RAINFALL IS LIKELY OVER MUCH OF WEST
TENNESSEE...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. LOCALLY...IF
OR WHERE MULTIPLE THUNDERSTORMS MOVE ACROSS THE SAME LOCATION
THOSE VALUES COULD EASILY BE DOUBLED RESULTING IN LOCALIZED
FLOODING. FLASH FLOOD WATCHES WILL BE IN EFFECT FOR PORTIONS OF
THE MIDSOUTH.

SOME SHOWERS AND THUNDERSTORMS MAY LINGER SUNDAY...MAINLY IN NORTH
MISSISSIPPI AND WEST TENNESSEE NEAR THE TENNESSEE RIVER...BUT NO
ADDITIONAL SEVERE STORMS ARE EXPECTED. COOLER AIR WILL FILTER IN
BEHIND THE COLD FRONT. HIGHS EARLY NEXT WEEK MAY STRUGGLE TO GET
OUT OF THE 70S ACROSS THE COOLEST PORTIONS OF THE MIDSOUTH WITH
GRADUAL WARMING THROUGH MIDWEEK. WE WILL LIKELY SEE HIGHS BACK IN
TO THE UPPER 80S AFTER MIDWEEK. THURSDAY INTO FRIDAY...WE WILL SEE
GENERAL ZONAL FLOW TRANSITION INTO A WEAK...BROAD TROUGH FROM THE
CENTRAL PLAINS ACROSS THE MIDSOUTH. A FEW SHOWERS AND
THUNDERSTORMS WILL RETURN TO THE FORECAST BY THURSDAY.

&&

.AVIATION...
A MIX OF MVFR AND VFR CONDITIONS EXISTS DUE TO LOWER CIGS.
MODERATE TO MODEST SOUTHERLY FLOW WILL CONTINUE TODAY WITH GUSTS
NEARING 20-25KTS AT TIMES THROUGH THE EVENING. LOWER VSBY POSSIBLE
THIS AFTN AND EVENING WITH SHOWERS AND THUNDERSTORMS...SOME MAY
HAVE STRONG WIND GUSTS. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH MUCH OF THE NIGHT PUSHING SITES TOWARDS IFR CONDITIONS
WITH LOWER CIGS AS WELL INTO EARLY SUNDAY MORNING. MILD
IMPROVEMENT POSSIBLE LATE IN THE PERIOD AFTER 02/08Z TO 02/10Z.
-ABS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  87  68  82  62 /  70  80  30  10
MKL  84  66  80  58 /  70  80  20  10
JBR  82  62  79  59 /  80  80  10  10
TUP  89  72  82  59 /  50  80  50  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR CLAY-
     CRAIGHEAD-CROSS-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
     RANDOLPH.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CRITTENDEN-LEE AR-ST.
     FRANCIS.

MO...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR DUNKLIN-
     PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DESOTO.

TN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HAYWOOD-
     HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-OBION-SHELBY-TIPTON-
     WEAKLEY.

&&
Hazardous weather outlook, Jun 1, 8:51 AM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
851 AM CDT SAT JUN 1 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
851 AM CDT SAT JUN 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID SOUTH FOR TODAY AND TONIGHT AS A COLD FRONT MOVES THROUGH THE
LOWER MISSISSIPPI VALLEY. DAMAGING WINDS WILL BE THE PREDOMINANT
SEVERE WEATHER THREAT FOR ANY THUNDERSTORMS THAT REACH SEVERE
LIMITS.

IN ADDITION...A FLASH FLOOD FLASH IS IN EFFECT FOR PORTIONS OF THE
MID SOUTH TODAY AND TONIGHT...MAINLY ACROSS AREAS NORTH OF A LINE
FROM MARIANNA ARKANSAS TO DECATURVILLE TENNESSEE. LOCALIZED FLASH
FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE ACROSS THE REMAINDER
OF THE MID SOUTH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT ACROSS MOST OF
THE MID SOUTH IN SUPPORT OF SEVERE WEATHER OPERATIONS.

In the hours before

Special weather statement, Jun 1, 9:31 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
931 AM CDT SAT JUN 1 2013

ARZ018-026-027-011515-
CRAIGHEAD AR-GREENE AR-POINSETT AR-
931 AM CDT SAT JUN 1 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1015 AM CDT FOR...

  CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  SOUTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING WINDS TO 45 MPH WAS LOCATED 3 MILES
EAST OF JONESBORO AT 931 AM CDT...MOVING EAST AT 25 MPH.

PEOPLE IN CRAIGHEAD...GREENE AND POINSETT COUNTIES...INCLUDING
LOCATIONS NEAR BAY...BROOKLAND...CARAWAY...JONESBORO...LAKE CITY...
LAKE FRIERSON STATE PARK AND MONETTE...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3598 9029 3565 9031 3573 9081 3600 9077
TIME...MOT...LOC 1431Z 255DEG 23KT 3584 9060
Local storm report, Jun 1, 10:10 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1010 AM CDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     WILDERSVILLE            35.78N 88.37W
05/30/2013                   HENDERSON          TN   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN...NORTH END OF COUNTY JUST OFF
            NATCHEZ TRACE ROAD...ESTIMATED 35-40 MPH WIND...PEA SIZE
            HAIL...MINOR STREET FLOODING

0510 PM     TSTM WND DMG     OXFORD                  34.36N 89.53W
05/30/2013                   LAFAYETTE          MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN CAUSING FOUR ROADS TO BE
            CLOSED...HWY 6 WAS CLOSED BRIEFLY...POWER OUTAGES...LIMBS
            DOWN ACROSS THE CITY

0515 PM     TSTM WND DMG     OXFORD                  34.36N 89.53W
05/30/2013                   LAFAYETTE          MS   TRAINED SPOTTER

            TALL LIGHT POLE AND FENCE BLOWN DOWN AT THE LAFAYETTE
            COUNTY HIGH SCHOOL FOOTBALL FIELD.

0545 PM     TSTM WND DMG     RAVENDEN                36.24N 91.25W
05/30/2013                   LAWRENCE           AR   LAW ENFORCEMENT

            SEVERAL TREES AND TREE LIMBS DOWN. A FEW POWER POLES ALSO
            DOWN. DAMAGE OCCURRED NEAR THE LAWRENCE AND SHARP COUNTY
            LINE.

0600 PM     TSTM WND DMG     RAVENDEN                36.24N 91.25W
05/30/2013                   LAWRENCE           AR   COUNTY OFFICIAL

            ONE PERSON INJURED DUE TO A TREE BLOWING DOWN.

0615 PM     TSTM WND GST     4 S BOLIVAR             35.21N 89.00W
05/30/2013  E60.00 MPH       HARDEMAN           TN   TRAINED SPOTTER

            PENNY SIZE HAIL ALSO REPORTED.

0618 PM     TSTM WND GST     4 SE BOLIVAR            35.22N 88.95W
05/30/2013  U60.00 MPH       HARDEMAN           TN   TRAINED SPOTTER

            WINDS IN EXCESS OF 60 MPH... PENNY SIZE HAIL

0645 PM     TSTM WND DMG     5 S JACKSON             35.56N 88.83W
05/30/2013                   MADISON            TN   PUBLIC

            LARGE TREE DOWN ACROSS HIGHWAY 18...BOTH LANES OF TRAFFIC
            BLOCKED...POWER LINES ALSO DOWN.

0650 PM     TSTM WND DMG     JACKSON                 35.63N 88.83W
05/30/2013                   MADISON            TN   EMERGENCY MNGR

            TREES DOWN ACROSS THE CITY...DIME SIZE HAIL...POWER
            OUTAGES

0700 PM     HAIL             NE JACKSON              35.63N 88.83W
05/30/2013  E1.00 INCH       MADISON            TN   PUBLIC

            QUARTER SIZE HAIL...TREES DOWN

0700 PM     TSTM WND DMG     JACKSON                 35.63N 88.83W
05/30/2013                   MADISON            TN   EMERGENCY MNGR

            TWISTED TREES...A BARN COMPLETELY DESTROYED.

0700 PM     TSTM WND GST     JACKSON                 35.63N 88.83W
05/30/2013  E70.00 MPH       MADISON            TN   PUBLIC

            65-70 MPH ESTIMATED... TREES DOWN... POWER OUTAGES

0715 PM     TSTM WND GST     MEDINA                  35.80N 88.77W
05/30/2013  E60.00 MPH       GIBSON             TN   TRAINED SPOTTER

            WINDS IN EXCESS OF 60 MPH...TREE LIMBS DOWN... PEA SIZE
            HAIL

0715 PM     HAIL             JACKSON                 35.63N 88.83W
05/30/2013  E1.00 INCH       MADISON            TN   TRAINED SPOTTER

            QUARTER SIZE HAIL...TREES UPROOTED BY THE WIND

0725 PM     TSTM WND DMG     MILAN                   35.92N 88.75W
05/30/2013                   GIBSON             TN   PUBLIC

            TREES DOWN ON STINSON ROAD.

0745 PM     TSTM WND DMG     TRENTON                 35.97N 88.94W
05/30/2013                   GIBSON             TN   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN.

0800 PM     TSTM WND GST     MARTIN                  36.34N 88.86W
05/30/2013  M70.00 MPH       WEAKLEY            TN   NWS EMPLOYEE

            RELAYED FROM PUBLIC TO NWS EMPLOYEE AT THE PADUCAH WFO.

0800 PM     TSTM WND DMG     MARTIN                  36.34N 88.86W
05/30/2013                   WEAKLEY            TN   NWS EMPLOYEE

            NUMEROUS TREES AND POWER LINES DOWN ACROSS TOWN. ONE TREE
            FELL ON A CAR WITH POSSIBLE INJURIES. RELAYED FROM PUBLIC
            TO NWS EMPLOYEE AT THE PADUCAH WFO.

1152 PM     TSTM WND GST     2 E EARLE               35.27N 90.43W
05/30/2013  E60.00 MPH       CRITTENDEN         AR   EMERGENCY MNGR

            TWO EMPTY SEMI TRAILER TRUCKS DRIVING ON HIGHWAY 64 TWO
            MILES EAST OF EARLE WERE BLOWN AROUND BY WIND. ONE WAS
            TURNED 360 DEGREES THE OTHER WAS BLOWN OFF THE ROAD.

0500 AM     FLASH FLOOD      N HARRISBURG            35.56N 90.72W
05/31/2013                   POINSETT           AR   LAW ENFORCEMENT

            APPROXIMATELY 5 INCHES OF RAIN FELL BETWEN 430 AND 530 AM
            FLOODING A FEW HOMES NORTH AND WEST OF HARRISBURG.SOME
            COUNTY GRAVEL ROADS COVERED WITH APPROXIMATELY 4 INCHES
            OF WATER.

0530 AM     FLASH FLOOD      HICKORY RIDGE           35.40N 90.99W
05/31/2013                   CROSS              AR   COUNTY OFFICIAL

            APPROXIMATELY 7 INCHES OF RAIN FELL. HIGHWAY 42 AND 193
            NEAR HICKORY RIDGE ALONG WITH MULTIPLE COUNTY ROADS
            COMPLETELY FLOODED. ONE HOME WITH MINOR FLLOD DAMGE.
            CO-OP COMPLETEY FLOODED.

0600 AM     TSTM WND DMG     CHERRY VALLEY           35.40N 90.75W
05/31/2013                   CROSS              AR   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 163 AND POWER POLE DOWN ON HIGHWAY
            1 IN CHERRY VALLEY.

0600 AM     FLASH FLOOD      CHERRY VALLEY           35.40N 90.75W
05/31/2013                   CROSS              AR   COUNTY OFFICIAL

            HIGHWAY 42 FLOODED. CLOSED FOR A FEW HOURS.

0600 AM     FLASH FLOOD      1 NW LAKE CITY          35.83N 90.46W
05/31/2013                   CRAIGHEAD          AR   LAW ENFORCEMENT

            EAST END OF COUNTY ROAD 912 CLOSED DUE TO FLOODING.

0605 AM     TORNADO          W COVINGTON             35.57N 89.65W
05/31/2013  F1               TIPTON             TN   EMERGENCY MNGR

            STRONG WINDS DESTROYED TWO HOMES ON MOUNT LEBANON ROAD.
            SEVERAL OTHER HOMES HAD ROOF AND SOME STRUCTURAL
            DAMAGE.WINDS MOVED CARS AND TRUCKS A SIGNIFICANT
            AMOUNT.ALL THE DAMAGE OCCURRED BETWEN 600 AM AND 610
            AM.THIS WAS SURVEYED AND UPGRADED TO A F-1 TORNADO FROM
            INITIAL THUNDERSTORM WIND DAMAGE.

0924 AM     FLASH FLOOD      WALNUT RIDGE            36.07N 90.96W
06/01/2013                   LAWRENCE           AR   TRAINED SPOTTER

            UP TO 12 INCHES OF WATER ON SECONDARY ROADS IN THE WALNUT
            RIDGE AREA.

&&

MRM
Special weather statement, Jun 1, 10:16 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1016 AM CDT SAT JUN 1 2013

ARZ028-TNZ048-011600-
MISSISSIPPI AR-LAUDERDALE TN-
1016 AM CDT SAT JUN 1 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1100 AM CDT FOR...

  CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  WESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS TO 45 MPH WAS LOCATED 4 MILES
SOUTHWEST OF MANILA AT 1016 AM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.

PEOPLE IN LAUDERDALE AND MISSISSIPPI COUNTIES...INCLUDING LOCATIONS
NEAR BLYTHEVILLE...KEISER...LUXORA...MANILA AND OSCEOLA...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES BIG LAKE.

&&

LAT...LON 3592 8973 3556 8993 3577 9028 3597 9022
TIME...MOT...LOC 1516Z 286DEG 22KT 3585 9019
Special weather statement, Jun 1, 10:21 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1021 AM CDT SAT JUN 1 2013

ARZ027-028-036-011545-
CRITTENDEN AR-MISSISSIPPI AR-POINSETT AR-
1021 AM CDT SAT JUN 1 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1045 AM CDT FOR...

  NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING WINDS TO 50 MPH VERY HEAVY RAIN WAS
LOCATED 6 MILES WEST OF MARKED TREE AT 1021 AM CDT...MOVING EAST AT
45 MPH.

PEOPLE IN CRITTENDEN...MISSISSIPPI AND POINSETT COUNTIES...INCLUDING
LOCATIONS NEAR LEPANTO...MARKED TREE...TYRONZA AND WILSON...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3567 9052 3558 9001 3555 9004 3547 9006
      3548 9011 3544 9013 3542 9017 3538 9017
      3538 9014 3541 9014 3540 9010 3534 9012
      3545 9059
TIME...MOT...LOC 1521Z 284DEG 38KT 3552 9048
Special weather statement, Jun 1, 10:41 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1041 AM CDT SAT JUN 1 2013

ARZ027-028-035-036-048-011615-
CRITTENDEN AR-CROSS AR-MISSISSIPPI AR-POINSETT AR-ST. FRANCIS AR-
1041 AM CDT SAT JUN 1 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1115 AM CDT FOR...

  NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  EASTERN CROSS COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS 45 MPH WAS LOCATED
FROM 8 MILES NORTHEAST OF LEPANTO TO VILLAGE CREEK STATE PARK AT
1041 AM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN CRITTENDEN...CROSS...MISSISSIPPI...POINSETT AND ST. FRANCIS
COUNTIES...INCLUDING LOCATIONS NEAR EARLE...KEISER...LEPANTO...MARKED
TREE...OSCEOLA...PARKIN...TYRONZA...VILLAGE CREEK STATE PARK AND
WILSON...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3570 9035 3570 9029 3579 9027 3572 8996
      3566 8993 3556 8999 3555 9004 3544 9007
      3547 9007 3548 9011 3542 9017 3538 9018
      3538 9014 3540 9015 3541 9011 3540 9010
      3502 9035 3513 9083
TIME...MOT...LOC 1541Z 285DEG 23KT 3569 9022 3518 9066
Special weather statement, Jun 1, 10:44 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1044 AM CDT SAT JUN 1 2013

ARZ048-049-058-011630-
LEE AR-PHILLIPS AR-ST. FRANCIS AR-
1044 AM CDT SAT JUN 1 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 AM CDT FOR...

  LEE COUNTY IN EASTERN ARKANSAS...
  NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
  ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS TO 45 MPH WAS LOCATED
FROM 4 MILES NORTHEAST OF CALDWELL TO 5 MILES SOUTHWEST OF GARRET
GROVE AT 1045 AM CDT...MOVING SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN LEE...PHILLIPS AND ST. FRANCIS COUNTIES...INCLUDING
LOCATIONS NEAR FORREST CITY...HUGHES...MADISON...MARIANNA...
MARVELL...PALESTINE...ST FRANCIS NATIONAL PARK AND WEST HELENA...
SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3506 9105 3515 9090 3503 9040 3491 9041
      3487 9049 3482 9046 3473 9051 3473 9052
      3480 9053 3479 9054 3469 9053 3468 9059
      3466 9055 3466 9056 3441 9069 3460 9106
      3473 9106 3474 9111 3486 9111 3491 9116
TIME...MOT...LOC 1545Z 300DEG 26KT 3509 9072 3475 9114

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 10:57 AM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton48 min
Jun 1, 11:08 AM CDTSpecial Weather StatementMEGLauderdale37 min
Jun 1, 11:12 AM CDTSpecial Weather StatementMEGShelby33 min
Jun 1, 11:30 AM CDTSevere Thunderstorm WarningMEGFayette, Shelby45 min
Jun 1, 11:35 AM CDTAreal Flood AdvisoryMEGLauderdale, Tipton3 hr
Jun 1, 11:41 AM CDTAreal Flood AdvisoryMEGShelby2 hr
Jun 1, 12:06 PM CDTSpecial Weather StatementMEGHaywood24 min
Jun 1, 12:41 PM CDTSpecial Weather StatementMEGMadison49 min
Jun 1, 1:31 PM CDTSpecial Weather StatementMEGDecatur, Henderson44 min
Jun 1, 2:30 PM CDTSpecial Weather StatementMEGDecatur30 min
Jun 1, 2:37 PM CDTAreal Flood AdvisoryMEGDecatur, Hardin113 min
Jun 1, 9:24 AM CDTFlash Flood WarningMEGDunklin4 hr
Jun 1, 7:39 AM CDTFlash Flood WarningMEGClay, Randolph3 hr
Jun 1, 9:31 AM CDTSpecial Weather StatementMEGCraighead44 min
Jun 1, 10:10 AM CDTFlash Flood WarningMEGCrittenden, Cross, Lee, St. Francis3 hr
Jun 1, 10:16 AM CDTSpecial Weather StatementMEGMississippi44 min
Jun 1, 10:21 AM CDTSpecial Weather StatementMEGCrittenden24 min
Jun 1, 10:41 AM CDTSpecial Weather StatementMEGCrittenden34 min
Jun 1, 10:44 AM CDTSpecial Weather StatementMEGLee, St. Francis46 min
Jun 1, 11:26 AM CDTSpecial Weather StatementMEGPhillips49 min

Nearby

Flash Flood Warnings in Tennessee, 2013Flash Flood Warnings in Missouri, 2013Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.